Alert archive / Nebraska / River Flood Warnings in 2010

River Flood Warning 10, NWS Cheyenne, WY

June 16, 2010Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this river flood warning at Jun 16, 2010, 12:26 PM MDT for Scotts Bluff County, Nebraska. It took effect at Jun 17, 2010, 10:00 AM MDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jun 16, 2010, 12:26 PM MDT (18:26 UTC)
In effect from
Jun 17, 2010, 10:00 AM MDT
Expired
Jun 20, 2010, 10:53 AM MDT
In force
3 days
Issued by
NWS Cheyenne, WY
Flood severity
Moderate

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River near Minatare (MNTN1).

Action stage
8.5 ft
Minor stage
9.5 ft
Moderate stage
10.5 ft
Major stage
11.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06682000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this river flood warning went out at Jun 16, 3:02 AM MDT, 9 hours 24 minutes earlier.

Area forecast discussion, Jun 16, 3:02 AM MDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
302 AM MDT WED JUN 16 2010

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT.

TODAY...TEMPERATURE AND DEWPOINT SPREADS ARE DOWN TO ZERO AT
ALLIANCE...THUS MAY SEE AREAS OF FOG THROUGH EARLY MORNING ACROSS
BOX BUTTE AND MORRILL COUNTIES OF WESTERN NEBRASKA.

APPROACH OF NEXT NEGATIVELY TILTED SHORTWAVE TROUGH WILL HELP STRONG
SOUTH WINDS ADVECT DECENT LOW LEVEL MOISTURE NORTHWARD ACROSS OUR
EASTERN COUNTIES. ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS MAY
DEVELOP THIS AFTERNOON EAST OF THE LARAMIE RANGE...THOUGH EXPECT
THUNDERSTORMS TO BE DELAYED BY MID LEVEL CAPPING INVERSION AND
CONVECTIVE INHIBITION.

TONIGHT...SHARP SURFACE TROUGH FORMS FROM NORTHEAST WYOMING
SOUTHWARD ACROSS FAR EASTERN WYOMING...WHICH WILL SERVE AS A
FOCUSING BOUNDARY FOR ISOLATED TO SCATTERED EVENING THUNDERSTORMS
ALONG AND TO ITS EAST. BASED ON FORECAST SHEAR AND BUOYANCY
PARAMETERS AND STORM PREDICTION CENTER DAY ONE OUTLOOK...A FEW
STORMS MAY BECOME SEVERE THIS EVENING THROUGH AROUND 3 AM ACROSS OUR
FAR EASTERN WYOMING COUNTIES AND ACROSS THE NORTHERN HALF OF OUR
WESTERN NEBRASKA PANHANDLE COUNTIES.

STRONG NEGATIVELY TILTED SHORTWAVE TROUGH THEN MOVES RAPIDLY ACROSS
NORTHERN WYOMING AFTER MIDNIGHT...WITH SURFACE THROUGH 700 MB
GRADIENTS MARKEDLY STRENGTHENING IN THE WAKE OF A STRONG PACIFIC
ORIGIN COLD FRONTAL PASSAGE. TIGHT SURFACE THROUGH 700 MB GRADIENTS
AFTER MIDNIGHT WITH A 50 PLUS KNOT 700 MB JETLET STREAKING ACROSS
OUR NORTHERN COUNTIES AFTER MIDNIGHT. WITH MODERATE TO HIGH
CONFIDENCE IN MODEL SOLUTIONS...HAVE DECIDED TO ISSUE A HIGH WIND
WARNING FOR NORTHERN CARBON COUNTY BEGINNING AT 300 AM...AND FOR
CONVERSE COUNTY...NORTHERN LARAMIE RANGE...ARLINGTON AND THE SNOWY
RANGE STARTING AT 500 AM.

THURSDAY...STRONG SURFACE THROUGH 500 MB GRADIENTS
CONTINUE...ESPECIALLY THROUGH MIDDAY...ALONG WITH IMPRESSIVE
DOWNWARD MOTION NOTED ON 500-300 MB AND 700-500 MB QUASIGEOSTROPHIC
FORCING PROGS...THUS HIGH WINDS LOOK LIKELY ACROSS MOST OF SOUTHEAST
WYOMING AND THE NORTHERN HALF OF THE NEBRASKA PANHANDLE...WITH WIND
ADVISORY CRITERIA WINDS ACROSS THE SOUTHERN PANHANDLE. 50-60 KNOT
700 MB JETLET WILL BE STREAKING ACROSS OUR NORTHERN COUNTIES AT
MIDDAY AND WITH DOWNWARD MOTION IN THE WAKE OF THE SHORTWAVE TROUGH
ALOFT...BELIEVE STRONG WINDS WILL HAVE NO TROUBLE BEING TRANSPORTED
TO THE SURFACE NORTH OF A RAWLINS TO SCOTTSBLUFF LINE.

THURSDAY NIGHT...WINDS DECREASING QUICKLY IN THE EVENING WITH
DECOUPLING AND AS THE LOW LEVEL GRADIENTS OF THE ATMOSPHERE RELAX.

.LONG TERM...FRIDAY THROUGH TUESDAY
MODELS WERE ALL SIMILAR IN THE LONG TERM PERIOD.  SW FLOW WILL BE
ALOFT OVER THE AREA ON FRI WITH AN UPPER TROUGH ALONG THE W COAST.
WARM AND DRY CONDITIONS WILL OCCUR ACROSS THE CWA.  THE SW FLOW WILL
CONTINUE ALOFT THROUGH THE EXTENDED PERIOD.  A WEAK UPPER RIDGE WILL
BUILD OVER THE NORTHERN AND CENTRAL PLAINS FRI NIGHT AND SAT AND THE
WEST COAST UPPER TROUGH WILL MOVE INLAND.  A COLD FRONT WILL MOVE
ACROSS THE FORECAST AREA FRI NIGHT/SAT MORNING AND TEMPS WILL BE A
FEW DEGREES COOLER SAT WITH ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS EAST OF THE LARAMIE RANGE.  WARMER TEMPERATURES WILL
OCCUR SUN AS THE UPPER RIDGE SHIFTS OVER THE CENTRAL U.S. AND CONTS
TO BUILD.  THE UPPER TROUGH WILL MOVE FURTHER INLAND THROUGH SUN.
ISOLATED THUNDERSTORMS WILL OCCUR ONCE AGAIN SUN AFT AND
EVENING...MAINLY EAST OF THE LAR RANGE.  THE UPPER TROUGH WILL
REMAIN TO THE WEST AND THE UPPER RIDGE TO THE EAST THROUGH TUES.
WARM CONDITIONS WILL OCCUR MON AND TUES WITH DIURNAL...AIRMASS TYPE
ISOLATED THUNDERSTORMS.  HIGH TEMPERATURES WILL BE AROUND 5 DEGREES
ABOVE NORMAL ON FRI...A FEW DEGREES ABOVE NORMAL FOR SAT AND
SUN...AND FROM 5 TO 8 DEGREES ABOVE NORMAL FOR MON AND TUES.

&&

.AVIATION...PATCHY FOG THIS MORNING ACROSS WESTERN NEBRASKA THROUGH
MID MORNING PRODUCING MVFR...OTHERWISE VFR THIS MORNING. ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON PRODUCING LOCALIZED MVFR AND
AREAS OF TURBULENCE...OTHERWISE VFR. SCATTERED THUNDERSTORMS THIS
EVENING AND LATE TONIGHT ACROSS FAR EASTERN WYOMING AND WESTERN
NEBRASKA...PRODUCING MVFR AND TURBULENCE. A FEW STORMS MAY BECOME
SEVERE...PRODUCING EXTREME TURBULENCE...LARGE HAIL AND DAMAGING
WINDS. STRONG COLD FRONTAL PASSAGE FROM WEST TO EAST LATE TONIGHT
WITH WINDS SHIFTING TO THE WEST AND INCREASING MARKEDLY. STRONG
WINDS CONTINUING ON THURSDAY WITH WIDESPREAD MOUNTAIN WAVE
TURBULENCE AND VFR CONDITIONS.

&&

.FIRE WEATHER...NO MAJOR FIRE WEATHER CONCERNS THROUGH THURSDAY
NIGHT WITH MOIST FUELS...THOUGH STRONG WEST WINDS AND VERY LOW
HUMIDITIES ON THURSDAY WILL INCREASE THE FIRE DANGER.

&&

.HYDROLOGY...NUMEROUS FLOOD WARNINGS/STATEMENTS WILL CONTINUE AS
CONTINUED SNOW MELT AND RELEASES FROM AREA RESERVOIRS WILL CONTINUE
TO PRODUCE HIGH/FLOOD STAGES ALONG AREAS RIVERS...ESPECIALLY THE
NORTH PLATTE...LARAMIE AND MEDICINE BOW RIVERS ALONG WITH NEARBY
TRIBUTARIES. ONLY SLOW IMPROVEMENT EXPECTED FOR THE REST OF THE
WEEK. IT APPEARS ANY PRECIPITATION FROM WEDNESDAY CONVECTION SHOULD BE LIGHT
ENOUGH OVER THESE AREAS TO HAVE LITTLE EFFECT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 3 AM THURSDAY TO 6 PM THURSDAY FOR WYZ104-
     WYZ109.
     HIGH WIND WARNING FROM 5 AM THURSDAY TO 6 PM THURSDAY FOR WYZ101-
     WYZ103-WYZ105-WYZ110-WYZ113-WYZ114.
     HIGH WIND WARNING FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR WYZ102-
     WYZ106-WYZ107-WYZ108-WYZ115-WYZ116-WYZ117.
NE...HIGH WIND WARNING FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR NEZ002-
     NEZ003-NEZ095-NEZ096.
     WIND ADVISORY FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION/FIRE WEATHER/HYDROLOGY...RUBIN
LONG TERM...KMD
Hazardous weather outlook, Jun 16, 10:38 AM MDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1038 AM MDT WED JUN 16 2010

NEZ020-054-WYZ101-103>119-171130-
BANNER-KIMBALL-CONVERSE COUNTY LOWER ELEVATIONS-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1038 AM MDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON
AND EVENING. A FEW STORMS COULD BECOME STRONG AND PRODUCE SMALL
HAIL...BRIEF HEAVY RAIN AND WIND GUST UP TO 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WIND WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA THURSDAY
MONING AND AFTERNOON DUE TO EXPECTED STRONG WINDS.  THEN THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR FRIDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019-021-055-095-096-WYZ102-171130-
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-NIOBRARA COUNTY-
1038 AM MDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA BY LATE THIS
AFTERNOON INTO THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH
LARGE HAIL EXPECTED TO BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WARNING IS IN EFFECT ACROSS THE NORTHERN PANHANDLE
THURSDAY WITH A WIND ADVISORY FOR THE SOUTHERN HALF.  THEN THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR FRIDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON INTO THIS
EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:13 PM MDTAreal Flood AdvisoryCYSPlatte12 hr
Jun 16, 3:16 AM MDTHigh Wind WarningCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more35 hr
Jun 16, 11:07 AM MDTAreal Flood AdvisoryCYSPlatte24 hr
Jun 16, 4:39 PM MDTSevere Thunderstorm WarningCYSLaramie39 min
Jun 16, 3:16 AM MDTWind AdvisoryCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more38 hr

Nearby

River Flood Warnings in Nebraska, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.